Alert archive / Tennessee / High Wind Warnings in 2008

High Wind Warning 2, NWS Memphis, TN

September 14, 20085 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; 7 counties in Tennessee

NWS Memphis, TN issued this high wind warning at Sep 14, 2008, 5:21 AM CDT for 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; 7 counties in Tennessee. It was in force for 7 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 14, 2008, 5:21 AM CDT (10:21 UTC)
Expired
Sep 14, 2008, 12:00 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Carroll County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 5:45 AM CDTNON-TSTM WND DMGE Biggers, ARNUMEROUS LARGE TREE LIMBS DOWN. A FEW LARGE TREES BLOWN OVER. POWER LINES DOWN COUNTY WIDE. WINDS ESTIMATED 45 TO 60 MPH.
Sep 14, 6:30 AM CDTNON-TSTM WND DMGMarmaduke, ARSEVERAL LARGE TREES DOWN AROUND MARMADUKE
Sep 14, 7:08 AM CDTNON-TSTM WND DMGJonesboro, AR*** 1 INJ *** SEVERAL HOMES...GAS LINES...AND GAS MAINS DAMAGED ACROSS CRAIGHEAD COUNTY DUE TO HIGH WINDS ASSOCIATED WITH TROPICAL DEPRESSION IKE. MAXIMUM OFFICIAL WIND GUST OBSERVED AT THE NWS JONESBORO ASOS WAS 62 MPH AT 0623 AM CDT. ONE MINOR INJURY WAS ALS
Sep 14, 7:22 AM CDTNON-TSTM WND DMGCaruthersville, MO*** 1 INJ *** CARUTHERSVILLE FIRE CHIEF REPORTS THAT A TREE FELL ON A HOUSE AND DEMOLISHED IT AT 1186 COUNTY HIGHWAY 553 IN CARUTHERSVILLE. PERSON INSIDE WAS INITIALLY TRAPPED AND INJURED. THE TRAPPED PERSON WAS RESCUED AND TAKEN TO A LOCAL HOSPITAL.
Sep 14, 7:50 AM CDTNON-TSTM WND DMGCaruthersville, MO*** 1 INJ *** A FIREFIGHTER WAS INJURED BY A FALLING TREE LIMB WHILE RESCUING A PERSON TRAPPED IN THEIR HOME BY A FALLEN TREE.
Sep 14, 7:55 AM CDTNON-TSTM WND GST 61Malden, MOTHE MISSOURI DEPARTMENT OF TRANSPORTATION AWOS RECORDED A MAXIMUM SUSTAINED WIND OF 43 MPH WITH A GUST TO 61 MPH.
Sep 14, 9:00 AM CDTNON-TSTM WND DMGDyersburg, TNNUMEROUS TREES DOWN COUNTY WIDE
Sep 14, 9:00 AM CDTNON-TSTM WND DMGKenton, TNHIGH WINDS FROM TROPICAL DEPRESSION IKE RESULTED IN MINOR TREE DAMAGE NEAR KENTON IN OBION COUNTY.
Sep 14, 9:00 AM CDTNON-TSTM WND DMGMartin, TNNUMEROUS TREES DOWN. POWER LINES DOWN. SOME STRUCTRUAL DAMAGE. WINDS ESTIMATED 60 MPH.
Sep 14, 9:09 AM CDTNON-TSTM WND GST 60Obion, TNNUMEROUS TREES DOWN COUNTY WIDE. POWER LINES DOWN. 2 STATE HIGHWAYS CLOSED DUE TO TREES DOWN. SOME STRUCTRUAL DAMAGE.
Sep 14, 9:09 AM CDTNON-TSTM WND DMGObion, TNNUMEROUS TREES DOWN COUNTY WIDE. POWER LINES DOWN. 2 STATE HIGHWAYS CLOSED DUE TO TREES DOWN. SOME STRUCTRUAL DAMAGE.
Sep 14, 9:30 AM CDTNON-TSTM WND DMG2 N Tiptonville, TNMOBILE HOME DESTROYED ALONG HIGHWAY 22 IN NORTH TIPTONVILLE.
Sep 14, 9:30 AM CDTNON-TSTM WND DMG3 W Dyersburg, TNONE HOUSE WITH PARTIAL ROOF DAMAGE JUST SOUTHWEST OF THE FINLEY COMMUNITY.
Sep 14, 9:30 AM CDTNON-TSTM WND DMGDyersburg, TNNUMEROUS TREES...POWERLINES...AND ROAD SIGNS DOWN COUNTYWIDE...ESPECIALLY ACROSS THE NORTHERN PORTIONS OF DYER COUNTY.
Sep 14, 9:30 AM CDTNON-TSTM WND DMGRidgely, TNNUMEROUS TREES...CABLE LINES...AND POWERLINES DOWN IN RIDGELY.
Sep 14, 9:30 AM CDTNON-TSTM WND DMGTiptonville, TNROOF BLOWN OFF TWO CLASSROOMS AT THE MARGARET NEWTON GRADE SCHOOL ON CHURCH STREET IN TIPTONVILLE.
Sep 14, 9:30 AM CDTNON-TSTM WND DMGUnion City, TNLARGE TREES DOWN THROUGHOUT UNION CITY
Sep 14, 9:30 AM CDTWILDFIRE3 N Dyersburg, TNSTRONG WINDS KNOCKED DOWN A POWERLINE WHICH RESULTED IN A WILDLAND FIRE THAT SPREAD ACROSS AREAS IN NORTH DYERSBURG IN THE STRONG WINDS. NO REPORTS OF DAMAGE OR INJURIES IN ASSOCIATION WITH THE FIRE. THE WILDFIRE HAS BEEN EXTINGUISHED BY LOCAL FIRE FIGHTERS.
Sep 14, 10:00 AM CDTNON-TSTM WND DMG15 N Dresden, TNTREE DAMAGED ROOF OF HOUSE AND CARPORT. ALSO DAMAGE TO A CAR INSIDE CARPORT.
Sep 14, 10:00 AM CDTNON-TSTM WND DMGDresden, TNROOF DAMAGE FROM A TREE THAT FELL ON ROOF OF HOUSE ALONG CHILDS STREET IN DRESDEN.
Sep 14, 10:00 AM CDTNON-TSTM WND DMGGibson, TNA FEW TREES REPORTED DOWN ACROSS THE NORTHERN PORTIONS OF GIBSON COUNTY.
Sep 14, 10:00 AM CDTNON-TSTM WND DMGMartin, TNTREE ON THE ROOF OF A HOUSE ALONG K STREET IN MARTIN.
Sep 14, 10:00 AM CDTNON-TSTM WND DMGPalmersville, TNDAMAGE TO BRICK ON HOME ALONG PALMERSVILLE HIGHWAY 89.
Sep 14, 10:30 AM CDTNON-TSTM WND DMG3 Se Tiptonville, TNLARGE TREES...TREE LIMBS...AND POWER LINES DOWN NEAR REELFOOT LAKE STATE PARK.
Sep 14, 10:40 AM CDTNON-TSTM WND DMGTiptonville, TNLARGE TREE FELL ONTO A HOME...POWER LINES DOWN.
Sep 14, 11:00 AM CDTNON-TSTM WND DMGHuntingdon, TNA FEW TREES AND POWERLINES DOWN.
Sep 14, 11:00 AM CDTNON-TSTM WND DMGPuryear, TNTREES AND POWERLINES DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
5.0
Supercell composite
22.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 141021
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
521 AM CDT SUN SEP 14 2008

TROPICAL STORM IKE WILL MOVE FROM NORTHWEST ARKANSAS INTO SOUTH
CENTRAL ILLINOIS THROUGH MIDDAY TODAY. STRONG WINDS ON THE EAST
AND SOUTHWEST SIDE OF IKE WILL AFFECT THE MIDSOUTH THROUGH MID
AFTERNOON TODAY.

ARZ008-009-017-018-141400-
/O.NEW.KMEG.HW.W.0002.080914T1021Z-080914T1400Z/
/O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD
521 AM CDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE
WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON.

SUSTAINED WINDS OF 35 TO 40 MPH...WITH GUSTS TO 55 MPH WILL OCCUR
THROUGH 9 AM. THESE VERY STRONG WINDS WILL LIKELY DAMAGE
POWER LINES... TREES AND MAY CAUSE MINOR STRUCTURAL DAMAGE TO
BUILDINGS. 

SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH
WILL BE LIKELY FROM 9 AM...THROUGH MID AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH
PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE.

$$

ARZ026>028-035-036-048-049-058-MOZ113-115-MSZ001>014-020-021-
TNZ001>004-019>021-048>055-088>092-141400-
/O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-
LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-MARSHALL-BENTON MS-TIPPAH-
ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-UNION-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-
DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-
CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...KENNETT...
CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...
TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...
HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
521 AM CDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH
WILL BE LIKELY THROUGH MID AFTERNOON. THE STRONG WINDS MAY RESULT
IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

PWB
3 follow-up statements
000 
WWUS74 KMEG 141123
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
623 AM CDT SUN SEP 14 2008

TROPICAL STORM IKE WILL MOVE FROM NORTHWEST ARKANSAS INTO SOUTH
CENTRAL ILLINOIS THROUGH MIDDAY TODAY. STRONG WINDS ON THE EAST
AND SOUTHWEST SIDE OF IKE WILL AFFECT THE MIDSOUTH THROUGH MID
AFTERNOON TODAY.

ARZ026-MOZ113-141400-
/O.EXA.KMEG.HW.W.0002.000000T0000Z-080914T1400Z/
/O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...JONESBORO...KENNETT
623 AM CDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THESE
STRONG WINDS WILL CAUSE STRUCTURAL DAMAGE AND TREE DAMGE. THE WIND
ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

SUSTAINED WINDS BETWEEN 35 AND 40 MPH...WITH GUSTS UP TO 55 MPH
WILL BE LIKELY THROUGH 9 AM. THE STRONG WINDS MAY RESULT IN
DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ARZ008-009-017-018-141400-
/O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
/O.CON.KMEG.HW.W.0002.000000T0000Z-080914T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD
623 AM CDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

SUSTAINED WINDS OF 35 TO 40 MPH...WITH GUSTS TO 55 MPH WILL OCCUR
THROUGH 9 AM. THESE VERY STRONG WINDS WILL LIKELY DAMAGE POWER
LINES... TREES AND MAY CAUSE STRUCTURAL DAMAGE TO BUILDINGS.

SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH
WILL BE LIKELY FROM 9 AM...THROUGH MID AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH
PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE.

$$

ARZ027-028-035-036-048-049-058-MOZ115-MSZ001>014-020-021-
TNZ001>004-019>021-048>055-088>092-141400-
/O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-
PEMISCOT-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-
TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-
TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
WEST MEMPHIS...FORREST CITY...HELENA...CARUTHERSVILLE...
SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE...
CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
623 AM CDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH
WILL BE LIKELY THROUGH MID AFTERNOON. THE STRONG WINDS MAY RESULT
IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 141405
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
905 AM CDT SUN SEP 14 2008

TROPICAL STORM IKE WILL MOVE FROM NORTHWEST ARKANSAS INTO SOUTH
CENTRAL ILLINOIS THROUGH MIDDAY TODAY. STRONG WINDS ON THE EAST
AND SOUTHWEST SIDE OF IKE WILL AFFECT THE MIDSOUTH THROUGH MID
AFTERNOON TODAY.

ARZ008-009-017-018-026-142100-
/O.CAN.KMEG.HW.W.0002.000000T0000Z-080914T1400Z/
/O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO
905 AM CDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE HIGH
WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH
WILL BE LIKELY THROUGH MID AFTERNOON. THE STRONG WINDS MAY RESULT
IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MOZ115-TNZ001>004-019>021-142100-
/O.EXB.KMEG.HW.W.0002.000000T0000Z-080914T1700Z/
/O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
INCLUDING THE CITIES OF...CARUTHERSVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON
905 AM CDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON CDT TODAY...
...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE WIND
ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS
AFTERNOON. 

SUSTAINED WINDS BETWEEN 35 AND 40 MPH...WITH GUSTS UP TO 60 MPH
WILL BE LIKELY THROUGH 12 PM. THE STRONG WINDS MAY RESULT IN DOWNED
TREE TREES...WIDESPREAD POWER OUTAGES...AND SOME POSSIBLE
STRUCTURAL DAMAGE TO WEAK STRUCTURES OR MOBILE HOMES. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH
PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE.


$$

MOZ113-142100-
/O.EXT.KMEG.HW.W.0002.000000T0000Z-080914T1700Z/
/O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
DUNKLIN-
INCLUDING THE CITY OF...KENNETT
905 AM CDT SUN SEP 14 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON CDT TODAY...
...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON CDT TODAY. THE
WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS
AFTERNOON. 

SUSTAINED WINDS BETWEEN 35 AND 40 MPH...WITH GUSTS UP TO 60 MPH
WILL BE LIKELY THROUGH 12 PM. THE STRONG WINDS MAY RESULT IN DOWNED
TREE TREES...WIDESPREAD POWER OUTAGES...AND SOME POSSIBLE
STRUCTURAL DAMAGE TO WEAK STRUCTURES OR MOBILE HOMES. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH
PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE.

$$

ARZ027-028-035-036-048-049-058-MSZ001>014-020-021-TNZ048>055-
088>092-142100-
/O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE-
YALOBUSHA-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
WEST MEMPHIS...FORREST CITY...HELENA...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...COVINGTON...JACKSON...LEXINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
905 AM CDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH
WILL BE LIKELY THROUGH MID AFTERNOON. THE STRONG WINDS MAY RESULT
IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
000 
WWUS74 KMEG 141718
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CDT SUN SEP 14 2008

TROPICAL DEPRESSION IKE HAS MOVED QUICKLY NORTHEAST AND IS POSITIONED OVER
SOUTHEAST ILLINOIS AT NOON. THE PRESSURE GRADIENT REMAINS TIGHT
ACROSS NORTHERN PORTIONS OF THE AREA AND WINDS WILL CONTINUE TO
GUST OVER ADVISORY CRITERIA BEHIND A COLD FRONT MOVING ACROSS THE
AREA THIS AFTERNOON.

MOZ113-115-TNZ001>004-019>021-142100-
/O.EXP.KMEG.HW.W.0002.000000T0000Z-080914T1700Z/
/O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
INCLUDING THE CITIES OF...KENNETT...CARUTHERSVILLE...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON
1218 PM CDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SUSTAINED WINDS AROUND 25 MPH...WITH GUSTS UP TO 35 MPH WILL LIKELY 
CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS MAY RESULT IN 
ADDITIONAL DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ARZ027-035-036-048-049-058-MSZ001>014-020-021-TNZ049-050-052>055-
088>092-141830-
/O.CAN.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
POINSETT-CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-
COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE-YALOBUSHA-
TIPTON-HAYWOOD-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HARRISBURG...WYNNE...WEST MEMPHIS...
FORREST CITY...HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1218 PM CDT SUN SEP 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA EARLY THIS AFTERNOON BUT
EXPECT CONTINUED WIND GUSTS BETWEEN 20 AND 30 MPH.

$$

ARZ008-009-017-018-026-028-TNZ048-051-142100-
/O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-LAUDERDALE-
CROCKETT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
BLYTHEVILLE
1218 PM CDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SUSTAINED WINDS AROUND 25 MPH...WITH GUSTS UP TO 35 MPH WILL LIKELY 
CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS MAY RESULT IN 
ADDITIONAL DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this high wind warning went out at Sep 14, 3:45 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 14, 3:45 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT SUN SEP 14 2008

.DISCUSSION...
TROPICAL DEPRESSION IKE WAS CENTERED OVER NORTH CENTRAL AR AT
DISCUSSION TIME... SLIGHTLY FARTHER ALONG IN ITS NORTHEASTWARD TRACK
THAN EARLIER FORECAST. KLZK/KNQA RADARS SHOWED A CONVECTIVE BAND
LIFTING NORTH THROUGH THE EASTERN AR/WESTERN MS DELTA...INTO THE
MEMPHIS METRO. LIGHTNING DETECTION HAD THUS FAR NOT PICKED UP ANY
GROUND STRIKES WITH THIS ACTIVITY DURING THE OVERNIGHT HOURS...
INDICATIVE OF THE WEAK TO MARGINAL INSTABILITY. HOWEVER... 0 TO
3KM HELICITY VALUES WERE IMPRESSIVE...NEAR 500 M2/S2.

LOW LEVEL INSTABILITY SHOULD INCREASE FOLLOWING SUNRISE. BY THIS
TIME...THE CENTER OF TROPICAL DEPRESSION IKE WILL BE CENTERED OVER
WEST CENTRAL IL. OVER THE MIDSOUTH...SURFACE WINDS OVER THE DELTA
REGION WILL VEER BEHIND A TROF AXIS BY 10 AM...LOWERING HELICITY
VALUES SIGNIFICANTLY. THERE WILL LIKELY BE A NARROW WINDOW OF HIGH
HELICITY AND WEAK TO MODERATE INSTABILITY OVER WEST TN...WELL EAST
OF MEMPHIS...IN THE MID TO LATE LATE MORNING. THIS AREA HAS BEEN
INCLUDED IN THE UPDATED SPC DAY1 OUTLOOK.

THIS AFTERNOON...THE BEST AREA OF LIFT WILL MOVE QUICKLY OFF TO
THE EAST...WITH SUBSIDENCE SWEEPING THROUGH THE MIDSOUTH BEHIND A
COLD FRONT. LOW END ADVISORY WIND SPEEDS MAY BE OBSERVED BEHIND
THE FRONT THIS AFTERNOON. HAVE OPTED TO KEEP THE WIND ADVISORY
THROUGH 4 PM CDT AND HAVE EXPANDED IT INTO THE TN RIVER VALLEY.
THIS ADVISORY MAY NEED EARLY CANCELLATION WEST OF THE MS RIVER.

WINDS WILL DECREASE SIGNIFICANTLY OVER ALL OF THE MIDSOUTH THIS
EVENING... ACCOMPANIED BY CLEARING SKIES AND NOTICEABLY LESS HUMID
AIR.

THE UPCOMING WORKWEEK PROMISES TRANQUIL...AUTUMN LIKE WEATHER FOR
THE MIDSOUTH. WITH LOW DEWPOINTS...WEAK WINDS AND LIMITED CLOUDS...
EXPECT FAIRLY LARGE DIURNAL TEMPERATURE RANGES.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82  60  76  56 /  70  10  10   0
MKL  80  56  76  53 /  80  10  10   0
JBR  80  58  75  55 /  90   0  10   0
TUP  84  62  77  55 /  60  10  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Sep 14, 4:08 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
408 AM CDT SUN SEP 14 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
408 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF TORNADOES OVER THE MISSISSIPPI RIVER
DELTA EARLY THIS MORNING. LATER THIS MORNING...THIS RISK AREA WILL
LIFT INTO TO WEST TENNESSEE...WITH A MID TO LATE MORNING TORNADO
RISK OCCURRING EAST OF A BOLIVAR TO TIPTONVILLE LINE. THE
ISOLATED TORNADO THREAT SHOULD END OVER ALL OF THE MIDSOUTH BY
EARLY AFTERNOON...AS WINDS SHIFT TO THE WEST...BRINGING IN DRIER
AND MORE STABLE AIR.

A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE MIDSOUTH THROUGH
4 PM. WIND GUSTS MAY REACH AS HIGH AS 45 MPH OVER NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE THIS
MORNING. THE STRONG WINDS WILL LIKELY CAUSE TREE LIMB DAMAGE AND
MAY RESULT IN ISOLATED POWER OUTAGES. WINDS WILL DECREASE
SIGNIFICANTLY OVER ALL OF THE MIDSOUTH BY SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING OVER THE
MISSISSIPPI RIVER DELTA REGION...AND OVER WEST TENNESSEE THIS
MORNING...THROUGH EARLY AFTERNOON.

PWB

Nearby

High Wind Warnings in Tennessee, 2008High Wind Warnings in Arkansas, 2008High Wind Warnings in Missouri, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.